MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/125 DEG TI CANN TFNA 360MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/125 DEG TI CANN TFNA 360MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.027S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Not available for reporting.Implant date is unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a hardware removal on (b)(6) 2018, due to a subtrochanteric fracture and non-union.The patient had a trochanteric femoral nail advanced (tfna) titanium lag screw and a distal locking screw previously implanted on an unknown date.A broken tfna long nail and a broken titanium lag screw were replaced with an unknown blade plate.All hardware was removed successfully without any issues.Concomitant device reported: distal locking screw (part number 04.005.436, lot unknown, quantity of 1).This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: expiration date.Concomitant medical products.The device was received, and the product evaluation is in progress.No conclusion can be drawn.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: device history records review was completed for part: 04.037.027s, lot: h239216.Manufacturing location: monument, manufacturing date: nov 29, 2016, expiry date: oct 31, 2026.Work order traveler met all inspection acceptance criteria.One piece scrapped in-call for bad flutes and one piece scrapped in-cell at bend.Inspection sheet, in-process / inspect dimensional / final met all inspection acceptance criteria (excepting the 2 pieces scrapped in-cell, as noted).Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log lppf was reviewed and determined to be conforming.Packaging bom was reviewed and all components issued for packaging met current documented requirements.Scn supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: part : 04.037.912.2, lot : l106366 purchased finished goods traveler met all inspection acceptance criteria.Part: 04.037.912.4, lot : 9937554 work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Material certification and certificate of conformance and quality history card received from smalley dated 23-mar-2016 were reviewed and determined to be conforming.Part: 04.037.912.3, lot: h169934 work order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.Part :21127, lot : h100076 certified test report received from perryman company dated 17-mar-2016 and certificate of analysis received from metalwerks dated 30-nov-2015 were reviewed and determined to be conforming.Lot summary report dated 11-may-2016 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.A review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product investigation was completed.Visual inspection of the returned device performed at customer quality (cq) confirmed the condition of post-operative nail breakage, which agrees with the reported complaint condition.The nail has broken at the proximal locking hole.The break was observed oblique and both halves of the broken nail were returned.No further issues were identified on the device including concomitant blade and the screw that were returned.Relevant drawings of the returned instrument was reviewed and no design issues were identified.An accurate dimensional inspection relevant to this complaint could not be performed at cq due to the oblique fracture pattern.A definitive root cause for the nail breaking post operatively could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM/125 DEG TI CANN TFNA 360MM/LEFT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7851917
Report Number2939274-2018-53645
Device Sequence Number1908993
Product Code HSB
UDI-Device Identifier10886982095855
UDI-Public(01)10886982095855
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.027S
Device Catalogue Number04.037.027S
Device Lot NumberH239216
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer09/12/2018
10/10/2018
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date10/02/2018
10/10/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR